MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a pvi ablation procedure with a qdot micro catheter for which biosense webster¿s product analysis lab (pal) identified a hole in the surface of the pebax.The patient was prepped in the centers usual fashion for a pvi ablation.Upon the proper connections of the qdot micro catheter, it was advanced into the left atrium and the force was zeroed.On the first ablation, the force would increase to high and the physician would go off of the ablation.Heart rate, respiration and catheter position did not contribute to high force upon ablation.This continued for another 2-3 ablations.To troubleshoot, the cable was exchanged for a new one with no resolution.Finally, the qdot micro catheter was exchanged for a new one.Ablation continued without high force and case continued to completion without any further delay.The procedure was delayed 5 minutes due to the reported issue.No patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 16-jan-2026, observed a hole in the surface of the pebax and reddish material inside.The event was originally considered non-reportable, however, bwi became aware of a hole in the surface of the pebax on 16-jan-2026 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 07-jan-2026.Visual inspection and force test of the returned device were performed following j&j medtech procedures.Visual analysis revealed a hole in the surface of the pebax and reddish material inside.The magnetic and force feature were tested and no errors were observed.The force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The reddish material inside the pebax could be related to the issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instruction for use states: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode or may damage the contact force sensor.In addition, in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.The force sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24324600
Report Number2029046-2026-00457
Device Sequence Number18560457
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)250314(17)280313(10)31586127L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31586127L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE
Patient SexUnknown